MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION

C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION
Catalog Number 0043650
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient came to alf surgery for drain removal post op breast reduction.Writer noticed when drain pulled out it was cut near distal end of drain (still attached - but barely).
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient came to alf surgery for drain removal post op breast reduction.Writer noticed when drain pulled out it was cut near distal end of drain (still attached - but barely).Per customer via phone on (b)(6) 2025 , it was reported that the event occurred (b)(6) 2025.They could not provide the lot number nor any other details from this event.They stated that the nurse did not give any details.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-photo sample noted one opened (without original packaging), used outside diameter evacuator tube.Visual inspection of the one-photo sample noted that the outside diameter evacuator tube was broken.No additional actions are required at this time since root cause was not identified.The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: "indications for use: wound drains are used to remove exudates from wound sites.Precautions: 1.Ensure that the wound site is dry and free of debris before closure.2.The surgeon must determine the number of drains needed for an effective drainage of the entire wound site.3.The junction between the tubing and tissue at the drain entrance site must be air-tight for effective functioning of the system.4.If the drain is occluded, irrigation and/or aspiration of the drain may be required.5.The quality and quantity of drained fluid must be regularly monitored and reported to the surgeon.6.Reservoir, once full, must be emptied per hospital protocols.Failure to do so will result in incomplete drainage.7.Suction must be discontinued prior to the removal of the drain.8.Before starting the drainage procedure, ensure that all the connections are tight and free of any obstructions within the drainage pathway.Connections to check are: i) drain to suction source.Ii) y-connector (when applicable): ¿ drain to y-connector.¿ y-connector to suction source.9.Di(2-ethylhexyl) phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast-feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.Warnings: 1.An effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir must be maintained in order for the system to function properly.If the system is not maintained properly, surgical complications including hematomas may result.2.Blood collected using the evacuator must not be re-infused.3.Do not use in patients who are allergic to materials used in bd¿ drain products.4.Do not bypass or inactivate the anti-reflux valve.5.In the event of occlusion of the drain, all wound drainage ceases.Careful attention to the drain will minimize the probability of this problem.If occlusion does occur, the drain can be aspirated by connecting auxiliary suction to the reservoir outlet or temporarily disconnecting the drain from the evacuator and applying auxiliary suction directly to the drain.6.If an air-tight seal between the drain and the skin (from where the drain emerges) is not achieved, then air leak must be rectified or the system must be converted to open drainage.7.An airtight seal between all system components (drain, adapter, y-connector, crab-claw, evacuator and tube ends) is necessary for intended system function.8.Leaving the drain implanted for any period of time so as to cause tissue ingrowth around the drain can interfere with easy removal and may affect the performance of the drain.The surgeon should monitor the patient¿s rate of wound healing.9.Drain perforations must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.10.To avoid the possibility of drain damage or breakage, please follow these steps: a.Avoid suturing through drains.B.Drains should lie flat and in line with the skin exit areas.C.Particular care should be taken to avoid any obstacles to the drain exit path.D.Drains should be checked for free motion during closure to minimize the possibility of breakage.E.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments as these could cause cuts or nicks and lead to subsequent structural failure of the drain.F.Surgical removal may be necessary if drain is difficult to remove or breaks.11.This is a single use device.Do not reuse.12.Do not re-sterilize.13.Trocar and evacuator are mr unsafe.14.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations." correction: b, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one-photo sample noted one opened (without original packaging), used outside diameter evacuator tube.Visual inspection of the one-photo sample noted that the outside diameter evacuator tube was broken.The device history record review could not be performed without a lot number.Based on the results of the investigation, no additional actions are required at this time.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient came to alf surgery for drain removal post op breast reduction.Writer noticed when drain pulled out it was cut near distal end of drain (still attached - but barely).Per customer via phone on (b)(6) 2025, it was reported that the event occurred (b)(6) 2025.She could not provide the lot number nor any other details from this event.She states that the nurse did not give her any details.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
WOUND SUCTION
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key21697044
Report Number1018233-2025-02013
Device Sequence Number8730536
Product Code GCY
UDI-Device Identifier00801741049385
UDI-Public(01)00801741049385
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0043650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/24/2025
04/22/2026
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/25/2025
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown